Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 61, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 6, 2005, 8:42 PM MDT for Stark County, North Dakota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 8:42 PM MDT (02:42 UTC)
- Expired
- Jun 6, 2005, 9:30 PM MDT
- In force
- 48 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Stark County, ND
The radar
The Bismarck radar (KBIS), 128 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 4:15 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 070242 SVRBIS NDC089-070330- /O.NEW.KBIS.SV.W.0061.050607T0242Z-050607T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 842 PM MDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN STARK COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 930 PM MDT * AT 841 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF LEFOR TO 6 MILES SOUTH OF LEFOR...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF DICKINSON TO 23 MILES SOUTHEAST OF DICKINSON...AND MOVING NORTHEAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... TAYLOR AND RICHARDTON AROUND 900 PM MDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4665 10269 4665 10221 4697 10212 4699 10249 $$ HEINERT
2 follow-up statements
000 WWUS53 KBIS 070302 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1002 PM CDT MON JUN 6 2005 NDC089-070330- /O.CON.KBIS.SV.W.0061.000000T0000Z-050607T0330Z/ STARK ND- 902 PM MDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM MDT FOR EASTERN STARK COUNTY... AT 859 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF GLADSTONE TO 6 MILES EAST OF LEFOR...OR ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST OF DICKINSON TO 22 MILES SOUTHEAST OF DICKINSON...MOVING NORTHEAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... TAYLOR BY 905 PM MDT RICHARDTON BY 910 PM MDT IN ADDITION TO SMALL HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NORTH DAKOTA. LAT...LON 4665 10269 4665 10221 4697 10212 4699 10249 $$ HEINERT
000 WWUS53 KBIS 070329 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1029 PM CDT MON JUN 6 2005 NDC089-070339- /O.EXP.KBIS.SV.W.0061.000000T0000Z-050607T0330Z/ STARK ND- 929 PM MDT MON JUN 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STARK COUNTY EXPIRES AT 930 PM MDT... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR WESTERN NORTH DAKOTA. LAT...LON 4665 10269 4665 10221 4697 10212 4699 10249 $$ HEINERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:10 PM MDT, 7 hours 32 minutes earlier.
Area forecast discussion, Jun 6, 1:10 PM MDT, 7 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 210 PM CDT MON JUN 6 2005 .SHORT TERM... MAIN CONCERN IS SEVERE WEATHER AND FLASH FLOODING TONIGHT. LOW LEVEL MOISTURE IS STREAMING INTO THE REGION AHEAD OF A DEVELOPING SURFACE LOW. CAPES WILL BE RISING THIS AFTERNOON AND A LOW LEVEL JET WILL MOVE INTO THE STATE THIS EVENING. EXPECT THUNDERSTORMS TO BEGIN IN THE FAR WEST BEFORE SUNSET. NORTH CENTRAL AND NORTHWEST NORTH DAKOTA HAS THE HIGHEST RISK OF HEAVY RAIN AND FLOODING. THE ETA AND GFS MODELS SHOW MAXIMUM CONVERGENCE AND THE MOST QPF JUST NORTH OF A SURFACE LOW CENTER. THE THREAT OF SEVERE WEATHER WILL CONTINUE INTO TUESDAY FOR CENTRAL ND. SHORT WAVES WILL COMBINE WITH A LINGERING SURFACE LOW TO MAINTAIN A POTENTIAL FOR SEVERE THUNDERSTORMS. THEN A PERSISTENT SOUTHWEST FLOW ALOFT WILL MAINTAIN A GOOD CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY. .LONG TERM... FRIDAY THROUGH MONDAY NIGHT...MADE VERY FEW CHANGES TO THE EXTENDED FORECAST PACKAGE AS INHERITED FORECAST LOOKING GOOD. LATEST GFS80 SOLUTION CONTINUES TO DEVELOP AN UPPER LOW OVER MT ON SUNDAY. THIS WILL BRING THE BEST CHANCE OF THUNDERSTORMS TO THE REGION SATURDAY NIGHT THROUGH SUNDAY EVENING AS THE NORTHERN PLAINS FALLS UNDER VERY GOOD UPPER LEVEL DIVERGENCE AND DECENT MOISTURE ADVECTION. && .BIS WATCHES/WARNINGS/ADVISORIES... ...FLASH FLOOD WATCH NORTHWEST AND NORTH CENTRAL ND FROM 9 PM CDT THIS EVENING TO 6 AM CDT TUESDAY MORNING... && LM/NH
Hazardous weather outlook, Jun 6, 3:34 AM MDT, 17 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 434 AM CDT MON JUN 6 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-070933- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 434 AM CDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE TO SOUTHEASTERN MONTANA THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP NEAR THE LOW...THEN MOVE INTO WESTERN NORTH DAKOTA BY LATE AFTERNOON...AND SPREAD INTO CENTRAL NORTH DAKOTA TONIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS THE LOW MOVES EAST ACROSS THE NORTHERN PLAINS. SOME THUNDERSTORMS COULD BE SEVERE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Local storm report, Jun 6, 8:23 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
923 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST GOLVA 46.73N 103.98W
06/06/2005 60 MPH GOLDEN VALLEY ND AMATEUR RADIO
&&
CPRINDIVILLELocal storm report, Jun 6, 8:30 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
930 PM CDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM HAIL NEW ENGLAND 46.54N 102.87W
06/06/2005 0.88 INCH HETTINGER ND CO-OP OBSERVER
&&
CPRINDIVILLEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:48 PM MDT | Severe Thunderstorm Warning | BIS | Bowman, Golden Valley, Slope | 57 min |
| Jun 6, 7:06 PM MDT | Tornado Warning | BIS | Golden Valley, Slope | 24 min |
| Jun 6, 7:30 PM MDT | Tornado Warning | BIS | Golden Valley, Slope | 45 min |
| Jun 6, 7:30 PM MDT | Tornado Warning | BIS | Bowman | 45 min |
| Jun 6, 7:56 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 51 min |
| Jun 6, 8:01 PM MDT | Severe Thunderstorm Warning | BIS | Billings | 44 min |
| Jun 6, 8:20 PM MDT | Severe Thunderstorm Warning | BIS | Stark | 40 min |
| Jun 6, 8:44 PM MDT | Tornado Warning | BIS | Adams | 31 min |
| Jun 6, 9:29 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 31 min |
| Jun 6, 9:39 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer | 68 min |
| Jun 6, 9:55 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 65 min |
| Jun 6, 10:06 PM MDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 54 min |
| Jun 6, 10:15 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 48 min |
| Jun 6, 10:33 PM MDT | Severe Thunderstorm Warning | BIS | Emmons | 43 min |
| Jun 6, 10:41 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Logan, McIntosh, McLean, Morton and 1 more | 64 min |
| Jun 6, 10:44 PM MDT | Severe Thunderstorm Warning | BIS | Ward | 64 min |
| Jun 6, 10:51 PM MDT | Severe Thunderstorm Warning | BIS | McHenry | 58 min |
| Jun 6, 11:32 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 59 min |
| Jun 6, 11:55 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, Sheridan | 65 min |
| Jun 6, 11:55 PM MDT | Tornado Warning | BIS | LaMoure, Logan | 23 min |
| Jun 7, 12:24 AM MDT | Severe Thunderstorm Warning | BIS | Dickey | 36 min |
| Jun 7, 12:47 AM MDT | Severe Thunderstorm Warning | BIS | LaMoure | 34 min |
| Jun 7, 5:05 PM MDT | Severe Thunderstorm Warning | BIS | Grant | 55 min |
| Jun 7, 5:16 PM MDT | Severe Thunderstorm Warning | BIS | Sioux | 44 min |
| Jun 7, 5:26 PM MDT | Flash Flood Warning | BIS | Grant, Sioux | 2 hr |
| Jun 7, 5:58 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 62 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.